Case 3: A.B. Male 62, Upper GI Symptoms
- A.B. Male, 62
- Upper GI discomfort due to ASA 325 OD
- 3 – 4 grams per day
- 4 months Relief of GI discomfort
A.B., male, 62, was taking aspirin at a rate of 325 mg per day. Gastrointestinal bleeding began suddenly after a time of taking such aspirin. Black stools (which indicate blood from internal bleeding) were accompanied by considerable fresh blood with every movement. Discomfort in the upper abdomen was felt.
A.B. began taking N-ACETYLGLUCOSAMINE at a dosage of 3-4 g per day, as soon as intestinal bleeding was observed. A.B. also continued to take aspirin. No other medication was taken, such as antacids. Bleeding began to decrease after 3 days of treatment and was completely gone in 4 days. Thirteen days after bleeding had started, A.B. visited a gastroenterologist who advised terminating the aspirin ingestion. The diagnosis was upper GI, probably duodenal bleeding, likely caused or aggravated by the aspirin. Blood tests indicated that haemoglobin fell from 142 to 109 g per liter, representing a loss of about 25% of blood volume. Subsequently, A.B. began to take N-ACETYLGLUCOSAMINE and after 4 weeks, the upper abdominal discomfort had disappeared completely. Aspirin consumption was resumed (without the physician’s knowledge) but taken together with N-ACETYLGLUCOSAMINE, A.B. continues to be free of any GI symptoms after 4 months.